Aa
A
A
A
Close
Birth Control (Contraception) Community
6.43k Members
Avatar universal

From Yasmin to Marvelon 28 - now very late period

I was on Yasmin for about 6 years - no problems very happy with and I stupidly got worried about the hype going on with the deep vein thrombosis that Yaz and Yasmin have been known for. So i went to the doctor as we are going travelling in a few months and i didnt want to have problems whilst overseas. So she put me on Marvelon 28. The first 2 months were ok  but my period was very light on month 2 and then my skin became horrible with big sore pimples that i never get - as well as horrible mood swings where i literally wanted to strangle someone i was so irritable. So now month 3 and day 6 into my inactive tablets - no period... I am a panic mechanic so have been researching high and low - seems many people have these problems on Marvelon 28. I am religious with taking the pill - sometimes an hour or 2 late but never miss any. I haven't had any pre period symptons like cramps or back ache etc, no sore boobs. Surely a very low chance of pregnancy??
I am switching back to Yasmin for my next pack so hopefully it all goes back to normal..

Has anyone else had things like this happen? I am only worried because I have never missed a period before with Yasmin, some are lighter than others but I always get some bleeding.
2 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hello,
If you are switching over between two pills you might need to take extra precaution. If you have started your new pill pack on the same day as you would have started your old pack then you may not need any additional method of contraception or a back up method. If a woman is switching to a new pill it should never be started from the middle of your cycle. It is advisable to start the new pill pack on the day that you would have started the first day of your next old pill pack. By doing so you are protected from pregnancy right away. You will not need any other method of contraception or any back-up birth control method. After starting any new method it may take 2-3 months for your body to adjust to the changing hormone levels. If you have more queries and assistance it is suggested to visit a gynecologist. If your symptoms persist  or you have any other symptom you may need a detailed evaluation. This is only an advice and not a substitute for medical examination. Keep me posted with more queries. Hope it helped.
Best wishes and regards!
Avatar universal
Thanks for the reply!
I did start the new pill the right way as you explained so after my period i started the new pack. do you know if marvelon28 has a reputation of making people miss periods? i barely had any symptoms of a period. Is it quite normal to sometimes miss a period even though you never miss a pill? Just never had this happen before so thinking that marvelon28 messed with my body quite a bit over the 3 months. I have swapped back to yasmin now.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.